Aug 7, 2006
My doctor tells me that my phosphate levels are low. This has been going on for several years, and he has me on a supplement called Phos-Nak (3 packets twice a day). What might be causing this deficiency, and what are the consequences of low phosphate? Is this something I should be worried about? I'm currently on Emtriva, Viread, Videx, Norvir, Aptivus, and Fuzeon; my viral load is at 106, and my CD4 count is 85.
| Response from Dr. Henry
Kidney problems can cause phosphate loss which can be due to the Viread (tenofovir) you are taking. From the description of your regimen it seems likely that you have a resistance HIV virus that requires a complex "salvage" type regimen. In cases like yours often any minor renal problems due to tenofovir can be monitored and/or managed safely. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Black Spots After Sex With Hooker Condom Broke Worried I Have HIV
- Chills After Blowjob Worried I Have HIV
- Loose Stool After Receptive Anal Sex Without Condom What Are The Chances Of HIV
- Pain In Penis After Protected Anal Sex Does It Mean I Have HIV
- Sore On Tongue After Masturbation Worried I Have HIV
- Sore Throat After Licking Rectum Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.